Alert archive / Indiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 30, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 8, 2020, 7:58 PM EDT for 7 counties in Indiana. It was in force for 62 min. 49 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 7:58 PM EDT (23:58 UTC)
- Expired
- Apr 8, 2020, 9:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Boone County, IN, Clinton County, IN, Hamilton County, IN, Hancock County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN
The radar
The Indianapolis radar (KIND), 31 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 8:00 PM EDT | TSTM WND GST 75 | Thorntown, IN | |
| Apr 8, 8:01 PM EDT | HAIL 0.25 | 2 Sw Lebanon, IN | TWITTER REPORT. |
| Apr 8, 8:03 PM EDT | TSTM WND DMG | 2 W Lebanon, IN | SEMI-TRAILER BLEW OVER. TIME ESTIMATED FROM RADAR. |
| Apr 8, 8:03 PM EDT | TSTM WND DMG | Elizaville, IN | 2 REPORTS OF MINOR STRUCTURE DAMAGE. TIME ESTIMATED FROM RADAR. |
| Apr 8, 8:03 PM EDT | TSTM WND DMG | Lebanon, IN | TREE DAMAGE THROUGH COUNTY. TIME ESTIMATED FROM RADAR. |
| Apr 8, 8:08 PM EDT | HAIL 1 | Thorntown, IN | |
| Apr 8, 8:25 PM EDT | HAIL 0.5 | 2 S Whitestown, IN | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 8, 8:28 PM EDT | TSTM WND DMG | 2 Se Ulen, IN | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
| Apr 8, 8:28 PM EDT | TSTM WND DMG | 3 Sw Thorntown, IN | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Apr 8, 8:28 PM EDT | HAIL 0.75 | 2 Ne Zionsville, IN | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 8, 8:29 PM EDT | HAIL 0.5 | 1 Sw Zionsville, IN | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 8, 8:30 PM EDT | HAIL 1 | 2 N Carmel, IN | |
| Apr 8, 8:32 PM EDT | HAIL 0.5 | 4 W Westfield, IN | |
| Apr 8, 8:33 PM EDT | HAIL 0.75 | 3 N Zionsville, IN | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 8, 8:34 PM EDT | HAIL 0.5 | 2 S Whitestown, IN | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 8, 8:34 PM EDT | HAIL 0.5 | 3 W Westfield, IN | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 8, 8:34 PM EDT | HAIL 0.88 | 3 Sw Westfield, IN | |
| Apr 8, 8:37 PM EDT | HAIL 0.75 | 3 W Williams Creek, IN | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 8, 8:39 PM EDT | TSTM WND DMG | 1 Ssw Westfield, IN | POWER LINES DOWN NEAR 171ST ST AND SR32. |
| Apr 8, 8:39 PM EDT | HAIL 0.75 | 2 W Williams Creek, IN | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 8, 8:39 PM EDT | HAIL 0.75 | Carmel, IN | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 8, 8:40 PM EDT | HAIL 0.5 | 1 Sw Mccordsville, IN | |
| Apr 8, 8:40 PM EDT | HAIL 0.5 | 2 W Williams Creek, IN | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 8, 8:42 PM EDT | HAIL 0.25 | 1 Nw Castleton, IN | |
| Apr 8, 8:42 PM EDT | HAIL 0.5 | 2 Se Noblesville, IN | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 8, 8:42 PM EDT | HAIL 0.75 | 2 N Fishers, IN | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 8, 8:43 PM EDT | TSTM WND DMG | 2 Nne Fishers, IN | TWITTER REPORT AND PICTURE OF STRUCTURAL DAMAGE TO THE CVS ON 131ST ST AND SR37. |
| Apr 8, 8:43 PM EDT | HAIL 0.75 | 2 N Castleton, IN | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 8, 8:44 PM EDT | HAIL 0.5 | 1 Ne Castleton, IN | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 8, 8:44 PM EDT | HAIL 0.5 | 1 Ne Fishers, IN | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 8, 8:44 PM EDT | HAIL 0.7 | 4 Sw Westfield, IN | TWITTER. |
| Apr 8, 8:44 PM EDT | HAIL 0.75 | 1 N Fishers, IN | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 8, 8:45 PM EDT | TSTM WND DMG | Noblesville, IN | HAMILTON COUNTY EM REPORTED 30K POWER OUTAGES AND WIDESPREAD WIND DAMAGE ACROSS THE COUNTY FROM THE STORMS LAST NIGHT. RADAR ESTIMATED TIME 8:25 PM THROUGH 8:45 PM EDT. |
| Apr 8, 8:45 PM EDT | HAIL 0.25 | 2 W Williams Creek, IN | |
| Apr 8, 8:45 PM EDT | HAIL 0.5 | 2 W Castleton, IN | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 8, 8:45 PM EDT | HAIL 0.5 | Broad Ripple, IN | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 8, 8:46 PM EDT | TSTM WND DMG | 3 Sw Castleton, IN | |
| Apr 8, 8:46 PM EDT | HAIL 0.5 | Broad Ripple, IN | |
| Apr 8, 8:47 PM EDT | TSTM WND DMG | 2 W Fortville, IN | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 W FORTVILLE. REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Apr 8, 8:47 PM EDT | HAIL 0.5 | 1 Ne Geist Reservoir, IN | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 8, 8:48 PM EDT | TSTM WND DMG | 2 Se Castleton, IN | A TREE LANDED ON A HOUSE JUST EAST OF HAGUE ROAD IN BETWEEN 75TH AND 71ST STREETS. TWITTER REPORT. |
| Apr 8, 8:48 PM EDT | HAIL 0.25 | 3 Sw Castleton, IN | |
| Apr 8, 8:49 PM EDT | HAIL 0.5 | 4 Ne Fishers, IN | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 8, 8:50 PM EDT | TSTM WND DMG | 1 N Warren Park, IN | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF, RADAR ESTIMATED TIME. |
| Apr 8, 8:56 PM EDT | TSTM WND GST 60 | 4 Sse Mccordsville, IN | |
| Apr 8, 8:58 PM EDT | HAIL 0.75 | 2 E Spring Lake, IN | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 8, 9:05 PM EDT | HAIL 0.5 | 2 Ne Broad Ripple, IN | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 8, 9:06 PM EDT | TSTM WND DMG | 2 W Greenfield, IN | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Apr 8, 9:10 PM EDT | TSTM WND DMG | Greenfield, IN | TWITTER REPORT AND PICTURE OF A TREE FALLING ON HOUSE AND DAMAGING THE ROOF AND CHIMNEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 7:24 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
770
WUUS53 KIND 082358
SVRIND
INC011-023-057-059-095-097-107-090100-
/O.NEW.KIND.SV.W.0030.200408T2358Z-200409T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
758 PM EDT Wed Apr 8 2020
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southwestern Madison County in central Indiana...
Western Hancock County in central Indiana...
Southwestern Clinton County in central Indiana...
Northern Marion County in central Indiana...
Boone County in central Indiana...
Hamilton County in central Indiana...
Northeastern Montgomery County in west central Indiana...
* Until 900 PM EDT.
* At 758 PM EDT, a severe thunderstorm was located 11 miles northeast
of Crawfordsville, moving east at 60 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Indianapolis, Anderson, Carmel, Fishers, Noblesville, Lawrence,
Greenfield, Lebanon, Zionsville, Westfield, Cumberland, Cicero,
McCordsville, Pendleton, Fortville, Whitestown, Sheridan, Ingalls,
Lapel and New Palestine.
This includes the following highways...
Interstate 65 between mile markers 123 and 152.
Interstate 69 between mile markers 200 and 221.
Interstate 70 between mile markers 86 and 104.
Interstate 74 near mile marker 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM EDT for central and
west central Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4012 8574 3970 8575 3970 8583 3988 8633
3992 8633 3992 8646 4005 8682 4022 8677
4022 8669
TIME...MOT...LOC 2358Z 291DEG 50KT 4013 8671
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
$$
SLL2 follow-up statements
300
WWUS53 KIND 090015
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
815 PM EDT Wed Apr 8 2020
INC107-090023-
/O.CAN.KIND.SV.W.0030.000000T0000Z-200409T0100Z/
Montgomery IN-
815 PM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM EDT for central
Indiana.
LAT...LON 4012 8574 3970 8575 3970 8583 3988 8633
3992 8633 3992 8646 4000 8667 4022 8668
TIME...MOT...LOC 0013Z 291DEG 40KT 4006 8646
$$
INC011-023-057-059-095-097-090100-
/O.CON.KIND.SV.W.0030.000000T0000Z-200409T0100Z/
Madison IN-Hancock IN-Clinton IN-Marion IN-Boone IN-Hamilton IN-
815 PM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN MADISON...WESTERN HANCOCK...SOUTHWESTERN CLINTON...
NORTHERN MARION...BOONE AND HAMILTON COUNTIES...
At 813 PM EDT, a severe thunderstorm was located over Lebanon, or 15
miles south of Frankfort, moving east at 45 mph. Quarter size hail
was reported with this storm near Thorntown. This storm may produce
wind gusts up to 80 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Indianapolis, Anderson, Carmel, Fishers, Noblesville, Lawrence,
Greenfield, Lebanon, Zionsville, Westfield, Cumberland, Cicero,
McCordsville, Pendleton, Fortville, Whitestown, Sheridan, Ingalls,
Lapel and New Palestine.
This includes the following highways...
Interstate 65 between mile markers 123 and 152.
Interstate 69 between mile markers 200 and 221.
Interstate 70 between mile markers 86 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM EDT for central
Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4012 8574 3970 8575 3970 8583 3988 8633
3992 8633 3992 8646 4000 8667 4022 8668
TIME...MOT...LOC 0013Z 291DEG 40KT 4006 8646
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
$$
SLL774
WWUS53 KIND 090044
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
844 PM EDT Wed Apr 8 2020
INC023-090052-
/O.CAN.KIND.SV.W.0030.000000T0000Z-200409T0100Z/
Clinton IN-
844 PM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLINTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM EDT for central
Indiana.
LAT...LON 4012 8574 3970 8575 3970 8583 3988 8633
3992 8633 3992 8646 4018 8631
TIME...MOT...LOC 0042Z 291DEG 44KT 3992 8600
$$
INC011-057-059-095-097-090100-
/O.CON.KIND.SV.W.0030.000000T0000Z-200409T0100Z/
Madison IN-Hancock IN-Marion IN-Boone IN-Hamilton IN-
844 PM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN MADISON...WESTERN HANCOCK...NORTHERN MARION...
EASTERN BOONE AND HAMILTON COUNTIES...
At 842 PM EDT, a severe thunderstorm was located over Fishers, or 12
miles northeast of Indianapolis, moving east at 50 mph.
This is a very dangerous storm. Numerous reports of large hail and
damaging winds have been received.
HAZARD...80 mph wind gusts and half dollar size hail.
SOURCE...Public.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Indianapolis, Anderson, Carmel, Fishers, Noblesville, Lawrence,
Greenfield, Zionsville, Westfield, Cumberland, Cicero, McCordsville,
Pendleton, Fortville, Whitestown, Sheridan, Ingalls, Lapel, New
Palestine and Edgewood.
This includes the following highways...
Interstate 65 between mile markers 123 and 134.
Interstate 69 between mile markers 200 and 221.
Interstate 70 between mile markers 86 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM EDT for central
Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4012 8574 3970 8575 3970 8583 3988 8633
3992 8633 3992 8646 4018 8631
TIME...MOT...LOC 0042Z 291DEG 44KT 3992 8600
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...80MPH
$$
SLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 4:00 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 8, 4:00 PM EDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 400 PM EDT Wed Apr 8 2020 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 306 PM EDT Wed Apr 8 2020 An active weather pattern will be in place tonight with widespread thunderstorms and likely severe weather across central Indiana. A strong upper level low will track across the Great Lakes region with a surface front providing forcing for thunderstorms late this evening and tonight. In the aftermath of the front, much cooler than normal weather will be in place for much of the next week with chances for rain tomorrow and again early next week. A few rumbles of thunder will be possible at times as well. && .NEAR TERM /This Evening and Tonight/... Issued at 306 PM EDT Wed Apr 8 2020 Not much has changed since the mid-morning update with a significant risk for severe weather late this evening and tonight, especially across SW Indiana. A strong upper level low pressure system is moving across southern Canada with an associated surface cold front that is expected to pass through central Indiana tonight. Ahead of the front, a complex of severe thunderstorms is expected to move through the area between 8 PM and midnight. Ample forcing will be in place this evening and with 0-6 km shear in excess of 50 kts and low level helicity in the range of 100-300 m^s/s^s, large hail, damaging winds, and isolated QLCS tornadoes are possible if not likely across portions of SW Indiana. The only major inhibitor for severe weather is instability with ongoing mixing of surface moisture which could limit the CAPE. Surface mixing will also raise LCLs and help lessen the tornado risk With that said, low level lapse rates will be between 8 and 9 C/km which will allow for efficient mixing down of thunderstorm winds by this evening. Moisture at points along and north of I-74 will be marginal at best with lower confidence in severe weather. All in all, the potential is there for a brief period of significant severe weather, especially across southwest Indiana with lower chances the further northeast. As the system progresses further into Indiana, the risk for hail lessens and the risk for damaging winds increases. As we move into the overnight hours, the story changes to the potential for gusty winds as skies begin to clear. Winds are likely to gust in excess of 25-30 mph at times with stronger winds during the day tomorrow. Skies will gradually clear with lows dropping into the low to mid 40s. && .SHORT TERM /Thursday through Saturday/... Issued at 306 PM EDT Wed Apr 8 2020 Much of the day tomorrow and through the short term will be dry and cold with very strong cold air advection in place in the aftermath of the low pressure system that will bring severe weather tonight. Strong pressure gradients and mostly clear skies during the morning hours will allow winds to gust upwards of 30 to 40 mph at times. A few rain showers are possible during the afternoon hours with a bit of snow and graupel potentially mixing in across the northern counties as steep low level lapse rates will allow for effective evaporative cooling. After tomorrow, the focus then turns to the potential for frosts and freezes as many of the nights will be dropping into the low to mid 30s going forward. Thursday night has the potential for a freeze in spots with clear skies and effective radiational cooling. Winds will likely remain too high for anything other than very patchy frost. As we move into Friday night, conditions will be more favorable and areas to widespread frost are likely. Highs will range from the upper 40s to low 50s on Thursday and Friday to the mid to upper 50s on Saturday. Lows will drop into the low to mid 30s Thursday night and Friday night. && .LONG TERM /Saturday night through Wednesday/... Issued at 306 PM EDT Wed Apr 8 2020 A cooler than normal pattern continues into the long term period with northwesterly flow finally breaking by the weekend. Models and ensembles are showing a stronger and more consistent signal for rain Sunday night into Monday as an upper level low pressure system tracks across the Ohio Valley. The heaviest axis of rain looks to still stay south of the forecast area, but may change as time moves forward. This system exits the area Monday night with another shot of cold air and possibly a few snowflakes Monday night and Tuesday night. Confidence remains very low in this occurring with medium to high confidence in the need for frost advisories/freeze warnings at times next week. Temperatures will be below to much below average for much of the period. && .AVIATION /Discussion for 08/21Z TAF Update/... Issued at 359 PM EDT Wed Apr 8 2020 No changes needed for TAF as expectations for this evening have not changed. Previous discussion follows... VFR conditions expected outside of any convection. A line of thunderstorms is expected to bring MVFR to IFR conditions at times to all terminals this evening. Storms will be moving in from the NW and impact LAF and HUF first before moving on to BMG and IND. Tried to narrow the window as much as confidence allows, but there remains some uncertainty. A brief period of very strong winds is possible, especially at HUF and BMG, but confidence in timing is not high enough for an explicit mention. After convection ends, dry weather is expected through the end of the period with gusty NW winds approaching 20-25kts. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...White NEAR TERM...White SHORT TERM...White LONG TERM....White AVIATION...White
Hazardous weather outlook, Apr 8, 1:18 PM EDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 118 PM EDT Wed Apr 8 2020 INZ021-028>031-035>049-051>057-060>065-067>072-091730- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 118 PM EDT Wed Apr 8 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Thunderstorms are expected tonight. Some storms may be severe. Hazards: Damaging winds, large hail, isolated tornadoes, lightning, heavy rain. Timing: Highest severe threat will be from 800 PM to 1200 AM EDT. Discussion: A cold front will move through the area tonight bringing showers and thunderstorms. Severe storms are possible, with areas southwest of a Terre Haute to Seymour line seeing the highest chances for severe weather. Remain weather aware today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Breezy conditions are expected Thursday with gusts over 35 mph possible. Thunderstorms are possible over all or parts of the area Sunday afternoon through Monday. Discussion: Much colder air will flow into the area on Thursday. Gusty winds will accompany the colder air. Frost and freeze concerns will be around Thursday and Friday nights, as well as early next week. A low pressure system could bring a few thunderstorms Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. .STORM MOTION STATEMENT... The expected storm motion tonight is from the northwest at around 50 MPH. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Apr 8, 6:41 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
641 PM EDT Wed Apr 8 2020
INZ028-029-035-082330-
Fountain-Warren-Tippecanoe-
641 PM EDT Wed Apr 8 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FOUNTAIN...WESTERN
TIPPECANOE AND WARREN COUNTIES...
At 640 PM EDT, a strong thunderstorm was located near Rossville, or
12 miles southwest of Talbot, moving east at 35 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Lafayette, West Lafayette, Williamsport, Attica, Shadeland, West
Lebanon, Pine Village, Tab, Purdue University, Rainsville and Pence.
This includes Interstate 65 between mile markers 181 and 183.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4056 8690 4022 8691 4025 8753 4048 8753
4048 8709 4054 8709
TIME...MOT...LOC 2240Z 266DEG 32KT 4036 8759
LashleyLocal storm report, Apr 8, 7:20 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
720 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL WEST LEBANON 40.28N 87.38W
04/08/2020 E1.00 INCH WARREN IN PUBLIC
TWITTER REPORT.
&&
MKLocal storm report, Apr 8, 7:33 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
733 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL WILLIAMSPORT TO ATTICA 40.29N 87.29W
04/08/2020 E1.00 INCH WARREN IN PUBLIC
TWITTER REPORTS OF HAIL ACCUMULATION ON
GRASSY SURFACES FROM 7:05-7:15 PM EDT.
&&
MKLocal storm report, Apr 8, 7:57 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
757 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM NON-TSTM WND GST 2 SW PURDUE UNIVERSITY 40.41N 86.94W
04/08/2020 E60 MPH TIPPECANOE IN ASOS
&&
MKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 1:05 AM EDT | Special Weather Statement | IND | Parke, Vermillion | 40 min |
| Apr 8, 1:15 AM EDT | Special Weather Statement | IND | Delaware | 45 min |
| Apr 8, 1:25 AM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 35 min |
| Apr 8, 2:02 AM EDT | Special Weather Statement | IND | Randolph | 28 min |
| Apr 8, 2:38 AM EDT | Special Weather Statement | IND | Randolph | 37 min |
| Apr 8, 6:41 PM EDT | Special Weather Statement | IND | Warren | 49 min |
| Apr 8, 6:55 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 35 min |
| Apr 8, 7:27 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Tippecanoe | 33 min |
| Apr 8, 7:55 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.